Indian Journal of PsychiatryIndian Journal of Psychiatry
Home | About us | Current Issue | Archives | Ahead of Print | Submission | Instructions | Subscribe | Advertise | Contact | Login 
    Users online: 355 Small font sizeDefault font sizeIncrease font size Print this article Email this article Bookmark this page
Search Again
 Back
 Table of Contents
 
 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Article Access Statistics
 Reader Comments
 Email Alert
 Add to My List
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2192    
    Printed87    
    Emailed0    
    PDF Downloaded186    
    Comments [Add]    

Recommend this journal

 
CASE REPORT
Year : 2005  |  Volume : 47  |  Issue : 2  |  Page : 119-120

Syndrome of inappropriate ADH secretion (SIADH) associated with citalopram use


1 Kirpekar Hospital, Nagpur, India
2 Government Medical College, Nagpur, India

Correspondence Address:
Vivek C Kirpekar
Kirpekar Hospital, 20, Central Bazaar Road, Ramdaspeth, Nagpur 440010
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0019-5545.55960

Rights and Permissions

Selective serotonin reuptake inhibitors (SSRIs) can cause the syndrome of inappropriate antidiuretic hormone secretion (SIADH). SIADH is associated with hyponatraemia without oedema. We report the case of a patient who developed acute-onset hyponatraemia that progressed rapidly to serious neurological dysfunction shortly after the introduction of citalopram. All SSRIs including citalopram should be used with care in the elderly. The water and electrolyte balance should be monitored carefully during SSRI therapy.



[FULL TEXT] [PDF]*

        

Print this article         Email this article